‚Äč

Why does everything I eat taste like metal?

Answer

A metallic taste in the mouth is a common side effect of numerous medications, including those used for chemotherapy, and it can also be caused by certain conditions affecting the nerves that control taste. According to MedicineNet, the phenomenon occurs when a person's sense of taste is altered to create a perceived metal flavor.

Medications that can lead to a metallic taste in the mouth include various antibiotics and certain antihistamines. According to MedicineNet, this is normally a temporary side effect that is resolved upon discontinuation of the medication.

A metallic taste when eating food is also a common side effect of chemotherapy treatments. The Fred Hutchinson Cancer Research Center states that this side effect, often referred to as "chemo mouth," can potentially make certain foods and even water taste so bad that patients avoid them even if they are crucial for recovery. One way for cancer patients to remedy this problem is to add a small amount of a sweetener, such as maple syrup, to foods.

Other possible causes of a metallic taste when eating cited by MedicineNet include dysgeusia, a nerve disorder affecting taste perception, and a history of radiation therapy focused on the neck and head. It can also result from upper respiratory infections, ear infections and injuries to the head.

About -  Privacy -  Your Cookie Choices  -  Careers -  About P.G. Wodehouse -  Help -  Feedback  -  Sitemap  © 2014 IAC Search & Media